Management of NSAID-associated upper gastrointestinal problems.

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

To describe risk factors and review appropriate management strategies for patients who experience nonsteroidal anti-inflammatory drug (NSAID)-related gastrointestinal (GI) adverse events. NSAIDs are the most heavily prescribed class of drugs. Their association with gastrointestinal events has been known for many years. Often presenting with little warning, serious GI events can be life-threatening. Primary care clinicians can and should prevent these events and manage symptoms before they progress to serious problems. Risk factors, including increasing age, presence or history of GI ulceration/bleed, and concomitant medications, are well known. Clinicians may be less familiar with the impact of multiple NSAID use (including low-dose aspirin), or Helicobacter pylori infection. Use of gastroprotective agents can prevent serious complications. Familiarity with risk factors, use of appropriate interventions, and careful monitoring can prevent serious, life-threatening GI problems.

Original languageEnglish (US)
JournalJournal of managed care pharmacy : JMCP
Volume11
Issue number2 Suppl
StatePublished - Mar 2005

Fingerprint

Anti-Inflammatory Agents
Pharmaceutical Preparations
Gastrointestinal Agents
Helicobacter Infections
Non-Steroidal Anti-Inflammatory Agents
Helicobacter pylori
Aspirin
Primary Health Care
Monitoring
Recognition (Psychology)

ASJC Scopus subject areas

  • Pharmaceutical Science
  • Health Policy
  • Pharmacy

Cite this

Management of NSAID-associated upper gastrointestinal problems. / Cryer, Byron.

In: Journal of managed care pharmacy : JMCP, Vol. 11, No. 2 Suppl, 03.2005.

Research output: Contribution to journalArticle

@article{7af058b3b22745238c493eb7d277aef9,
title = "Management of NSAID-associated upper gastrointestinal problems.",
abstract = "To describe risk factors and review appropriate management strategies for patients who experience nonsteroidal anti-inflammatory drug (NSAID)-related gastrointestinal (GI) adverse events. NSAIDs are the most heavily prescribed class of drugs. Their association with gastrointestinal events has been known for many years. Often presenting with little warning, serious GI events can be life-threatening. Primary care clinicians can and should prevent these events and manage symptoms before they progress to serious problems. Risk factors, including increasing age, presence or history of GI ulceration/bleed, and concomitant medications, are well known. Clinicians may be less familiar with the impact of multiple NSAID use (including low-dose aspirin), or Helicobacter pylori infection. Use of gastroprotective agents can prevent serious complications. Familiarity with risk factors, use of appropriate interventions, and careful monitoring can prevent serious, life-threatening GI problems.",
author = "Byron Cryer",
year = "2005",
month = "3",
language = "English (US)",
volume = "11",
journal = "Journal of managed care & specialty pharmacy",
issn = "2376-0540",
publisher = "Academy of Managed Care Pharmacy (AMCP)",
number = "2 Suppl",

}

TY - JOUR

T1 - Management of NSAID-associated upper gastrointestinal problems.

AU - Cryer, Byron

PY - 2005/3

Y1 - 2005/3

N2 - To describe risk factors and review appropriate management strategies for patients who experience nonsteroidal anti-inflammatory drug (NSAID)-related gastrointestinal (GI) adverse events. NSAIDs are the most heavily prescribed class of drugs. Their association with gastrointestinal events has been known for many years. Often presenting with little warning, serious GI events can be life-threatening. Primary care clinicians can and should prevent these events and manage symptoms before they progress to serious problems. Risk factors, including increasing age, presence or history of GI ulceration/bleed, and concomitant medications, are well known. Clinicians may be less familiar with the impact of multiple NSAID use (including low-dose aspirin), or Helicobacter pylori infection. Use of gastroprotective agents can prevent serious complications. Familiarity with risk factors, use of appropriate interventions, and careful monitoring can prevent serious, life-threatening GI problems.

AB - To describe risk factors and review appropriate management strategies for patients who experience nonsteroidal anti-inflammatory drug (NSAID)-related gastrointestinal (GI) adverse events. NSAIDs are the most heavily prescribed class of drugs. Their association with gastrointestinal events has been known for many years. Often presenting with little warning, serious GI events can be life-threatening. Primary care clinicians can and should prevent these events and manage symptoms before they progress to serious problems. Risk factors, including increasing age, presence or history of GI ulceration/bleed, and concomitant medications, are well known. Clinicians may be less familiar with the impact of multiple NSAID use (including low-dose aspirin), or Helicobacter pylori infection. Use of gastroprotective agents can prevent serious complications. Familiarity with risk factors, use of appropriate interventions, and careful monitoring can prevent serious, life-threatening GI problems.

UR - http://www.scopus.com/inward/record.url?scp=84878995481&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84878995481&partnerID=8YFLogxK

M3 - Article

C2 - 23577425

AN - SCOPUS:84878995481

VL - 11

JO - Journal of managed care & specialty pharmacy

JF - Journal of managed care & specialty pharmacy

SN - 2376-0540

IS - 2 Suppl

ER -